Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Hypothyroid and lack of sex drive - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Thyroid Problem and Hormonal Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   hello I was wanting to know if I have hypothyroid I have cold hands cold feet, constantly tired, no sex drive my tsh came back at 4.00 my t4free came back at 1.1
User :   is anyone there
User :   why is no one answering
Doctor :   hI
User :   hello
Doctor :   Dr
Doctor :   Your age?
User :   hello I am having a really hard time with my doctor
User :   I have alot of symptoms of hypothyroid and the doctor is not doing anything about it
User :   47
Doctor :   Ok
Doctor :   When was your TSH levels repeated
User :   the test results was just done on the 28th of october
User :   here are the results
Doctor :   Ok proceed
User :   tsh-4.00 t4free- is 1.1 t3free is 3.3
User :   thyroid peroxidase-3.3 thyroidglobulin panel-20
User :   vitamind 23
User :   dhea sulfate-69
Doctor :   Ok
User :   testereone is 209
User :   I have constant tiredness, cold hands and feet no sex drive and now I am getting constantly hungry all the time could this be thyroid related
User :   I have had also my blood sugar tested but it is low
Doctor :   Was aslo your blood sugar tested along
User :   fasting blood sugar was 85
Doctor :   Ok
User :   they did a 3 hour glucose tolerance test and here are those results fasting was 85 aat 1 hour it ws 133 2 hours 125 and 3 hours 124
Doctor :   Do you lso have weight gain
User :   no weight gain
User :   throat is hurt though
User :   does this sound like hypothyroid
Doctor :   No
Doctor :   The values are normal
User :   so the tsh is not high
Doctor :   Was an thyroid scan taken
User :   no
Doctor :   That means it funtioning better
Doctor :   Not hypothyroidism,
User :   what could this be then
Doctor :   In that case means less functioning
User :   his dhea sulfate shows not in range
User :   these test are for my husband
Doctor :   Throid tests are norma;
User :   his testerone went from 375 to 209 in one month
User :   what could be causing this
User :   he went to the emergency room today and this is what they are thinking it is
Doctor :   See as age progresses there will be a decline in sexual hormaones
Doctor :   And it will not matter a lot
User :   my husbadn is getting hungry every 5 minutes
User :   and getting dizzy and headaches with blurred vision
Doctor :   These symptoms are more related to diabetes
User :   but they checked his sugar levels and they are normal
User :   he was put on androgel for testerone replacement
User :   that is when he noticed he started getting dizzy and constant hungry so he stopped it now 4 days
Doctor :   Ok
Doctor :   His age?
User :   47
User :   are u there
Doctor :   Yes
User :   what does this sound like to you
Doctor :   I guess it more related to hormonal dosage
Doctor :   Its pretty normal for androgens to reduce with age
User :   ok
Doctor :   Does he smoke ? alochol ?
Doctor :   Thanks for consulting me
Doctor :   Bye for now
Doctor :   Hi
User :   I am still here
Doctor :   Dr here
Doctor :   Does he smoke ? consume alochol ?
User :   I just had to add more money
User :   no he does not drink or smoke
Doctor :   Ok
Doctor :   Is he on any medications ?
User :   why are the doctors thinking it haas something to do with thyroid
User :   no
User :   its so frustrating
Doctor :   Because the symptoms are more suggesting them
User :   his tsh was 1.35 and now it went to 4.00
Doctor :   And was he started on throxine for short periods
User :   no
User :   he does not take anything
User :   and his t4free is so low at 1.1
Doctor :   Ok
User :   he has also lost all his muscle mass
Doctor :   Was an second opnion sought from a different endocrinilogist
User :   and i did an iodine test on him on his stomach and the iodine just disappeared in less than 5 minutes
User :   no he is going to see one though this week
User :   he has started taking vitamin d though since his vitamin d was so low
Doctor :   Considering his multiple health issues it would be not wise for me to suggest any opnion online without examining him
User :   but from the symptoms does it sound thyroid related
User :   he also said he hands and legs gets so weak
Doctor :   I feel it more related to pitutary rather throid gland
User :   his cortisol level came back fine though
Doctor :   Was an CT scan taken for the same?
User :   no
User :   cortisol was 21.9
User :   fsh was 8.9
Doctor :   There are some cases which involve beningn tumours involving the pituttary which could result in such symptoms
User :   prolactin was 6.7
User :   really
Doctor :   Yes
Doctor :   And in the case ther is always unsteady values due to tumour present
User :   ok
User :   should we tell the doctor he wants a ct scan
Doctor :   I guess that will be the next step they will take
User :   ok
Doctor :   Once all the reports are not helping us to conclusion then that the next step
Doctor :   Probably they might suggest an repeat throid profile too
User :   ok I wish they would do it already he has been suffering for 9 months already
Doctor :   Ok
User :   and its just getting worse
User :   now the constant hunger every 5 minutes
User :   sugar keeps going below 100 after he eats
Doctor :   Was his HBA1C done ?
Doctor :   A specific test to see the body insulin resistance
User :   like and a1c was done one month ago and it was 5.6
User :   but all his levels have changed since then
User :   his insulin was at 9
Doctor :   That levele is minimal raised above normal
User :   and c-peptide was 3.1
Doctor :   ok
User :   why was his insulin so low at 9
Doctor :   Probably there is some adrenal insufficiency
Doctor :   Does he have any difficulty in passing urine
Doctor :   Or decresed urine output
User :   yes decreased urine
User :   but he goes alot in the night
User :   if there is an adrenal insufficiency does this have to do with thyroid
Doctor :   These symptoms are more corresponding to diabetes
Doctor :   And ADH hormone insufficiency
Doctor :   Which is mainly caused by pitutary issues
User :   so then the ct scan will be the way to go then
Doctor :   Yes
User :   ok
Doctor :   Wishing him a speedy recovery
User :   thanks
Doctor :   Thanks for consulting me'
User :   your welcome
Doctor :   Bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor